Wisconsin, 2012

Drought in Wisconsin, November 1 to 30, 2012

November 1 to 30, 2012 · NWS MKX · 11 events in 11 counties and zones

Moderate (D1) to severe (D2) drought conditions peristed through all of November across the southern two tiers of Wiwconsin's counties. The areal extent of D2 conditions showed remained nearly steady while the D1 area decreased slightly.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Moderate (D1) to severe (D2) drought conditions peristed through all of November across the southern two tiers of Wiwconsin's counties. The areal extent of D2 conditions showed remained nearly steady while the D1 area decreased slightly. The Federal Crop Insurance Program reported that the 2012 drought resulted in crop losses of $372,479,370 for the entire state of Wisconsin.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Oct 31, 8:06 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Oct 31, 8:06 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT WED OCT 31 2012

.UPDATE...
SKIES ARE CLEAR AND DEWPOINTS LOW...BUT TEMPS ARE HOLDING. WINDS
JUST ABOVE THE SHALLOW INVERSION ARE STILL BLOWING 25KTS HELPING
TO KEEP THINGS STIRRED UP. ANY SERIOUS TEMP DROP WILL HAVE TO
OCCUR SOON SINCE CLOUDS WILL BE INCREASING OVERNIGHT. MID LEVEL
WARM ADVECTION CLOUDS WERE OVER MN...TRAILED BY LOW LEVEL COLD
ADVECTION CLOUDS OVER THE DAKOTAS.  RH FIELDS INDICATE THESE WILL
CONTINUE TO FLOW SOUTHEAST INTO THE AREA LATER TONIGHT AND
THURSDAY. CURRENT FORECAST HAS THIS ALL HANDLED WELL...SO NO
MEANINGFUL UPDATED NEEDED.

&&

.AVIATION/06Z TAFS/...

CLOUDS WILL BE INCREASING FROM THE NORTHWEST OVERNIGHT...FIRST MID
LEVEL 8-10KFT STUFF...THEN DROPPING TO 3-4KFT THURSDAY MORNING AND
CONTINUING THROUGH THE AFTERNOON. WINDS WILL BE LIGHT AT THE SFC
OVERNIGHT WITH WINDS ABOVE THE INVERSION AROUND 24KTS. NO
SIGNIFICANT WIND DIRECTION CHANGE THOUGH. LOOK FOR THE WINDS TO
PICK BACK UP AFTER SUNRISE ON THURSDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THURSDAY FOR LMZ643>646.

&&

UPDATE...DAVIS
TONIGHT/THURSDAY AND AVIATION/MARINE...DDV
THURSDAY NIGHT THROUGH WEDNESDAY...GEHRING
Hazardous weather outlook, Oct 31, 1:57 PM CST, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT WED OCT 31 2012

WIZ046-047-051-052-056>060-062>072-010915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
257 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS.

LMZ643>646-010915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
257 PM CDT WED OCT 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT. BRISK NORTHWEST WINDS AND HIGH
WAVES WILL CONTINUE IN THE WAKE OF STRONG LOW PRESSURE OVER THE
EASTERN GREAT LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WINDS AND WAVES WILL CONTINUE AT SMALL CRAFT ADVISORY LEVELS
INTO THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT.

GEHRING
WWW.WEATHER.GOV/MKX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 drought. Local standard time, as filed.

Drought, Sauk

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sauk forecast zone
Reported by
COOP Observer
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Drought, Iowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Iowa forecast zone
Reported by
COOP Observer
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Drought, Dane

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dane forecast zone
Reported by
COOP Observer
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Drought, Waukesha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Waukesha forecast zone
Reported by
COOP Observer
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Drought, Lafayette

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
COOP Observer
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Drought, Green

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Green forecast zone
Reported by
COOP Observer
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Drought, Rock

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rock forecast zone
Reported by
COOP Observer
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Drought, Walworth

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Walworth forecast zone
Reported by
COOP Observer
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Drought, Racine

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Racine forecast zone
Reported by
COOP Observer
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Drought, Kenosha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kenosha forecast zone
Reported by
COOP Observer
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2012Every state in 2012This day in weather historyWarnings in Wisconsin, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421342, 421343, 421344, 421345, 421346, 421347, 421348, 421349, 421350, 421351, 421352.